Stories

Conversation

Understand

Join Us

 

Chronic Pain

First, understand it.

Read more

We walk a mile in your shoes. WE CONNECT WITH YOU we listen, offer hope, support and accept YOU.

Norspan - side effects - Depression and Anxiety?

  • ChronicallyHannah
  • ChronicallyHannah's Avatar Topic Author
  • Offline
  • Fresh Boarder
  • Fresh Boarder
More
4 months 1 week ago #28451 by ChronicallyHannah
ChronicallyHannah created the topic: Norspan - side effects - Depression and Anxiety?
Hello! I'm new here. I really need some advice on Norspan patches 5mg. Long story short I have severe Fibrom8as well as Lupus, ME, Hashimoto thyroiditis, Endometriosis and PCOS and as a result i suffer with severe chronic pain and fatigue. I had surgery for the endometriosis in November and knew recovery would be difficult pain wise. My most consistent"normal" pain management medication for the past year in the form of medication has been panadeine forte - i go through 50 per month and have done for over a year. After surgery we needed to step it up a notch and as endone wasnt working and targin disagrees with me, my dr put me on 5mg norspan with my regukar panadeine forte for breakthrough pain. So i was on norspan patches for 4 weeks then felt i wanted to try and see if i could go it alone. Withdrawals were awful for about 4 days with severe depression and suicidal feelings. It went away fairly quickly though and i was off the patches for about 3 weeks until i couldn't cope with pain anf panadeine forte wasnt helping. So my dr put me back on Norspan which i have now been back on for about 1 and a half weeks (plus sleeping pills now because the Norspan gives me insomnia). I have found that the first 4 weeks of Norspan were great and actually made me feel really happy and in a great mood. But now this second time around after only a week and a few days im really struggling badly with depression and suicidal feelings. It's almost overwhelming and so strange. Im also having anxiety quite badly which i havent had for years. Does anyone know why this might be? I have an appointment with my dr in just over a week to follow up and im not sure what to do in the meantime because these patches are just really helping my pain but mentally im seriously being affected. Is this normal for Norspan?

Please Log in or Create an account to join the conversation.

  • ChronicallyHannah
  • ChronicallyHannah's Avatar Topic Author
  • Offline
  • Fresh Boarder
  • Fresh Boarder
More
4 months 1 week ago #28452 by ChronicallyHannah
ChronicallyHannah replied the topic: Norspan - side effects - Depression and Anxiety?

ChronicallyHannah wrote: Hello! I'm new here. I really need some advice on Norspan patches 5mg. Long story short I have severe Fibromyalgia as well as Lupus, ME, Hashimoto thyroiditis, Endometriosis and PCOS and as a result i suffer with severe chronic pain and fatigue. I had surgery for the endometriosis in November 17 and knew recovery would be difficult pain wise. My most consistent"normal" pain management for the past year in the form of medication has been panadeine forte - i go through 50 per month and have done for over a year. After surgery we needed to step it up a notch and as endone wasnt working and targin disagrees with me, my dr put me on 5mg norspan with my regular panadeine forte for breakthrough pain. So i was on norspan patches for 4 weeks then felt i wanted to try and see if i could go it alone. Withdrawals were awful for about 4 days with severe depression and suicidal feelings. It went away fairly quickly though and i was off the patches for about 3 weeks until i couldn't cope with pain anymore and panadeine forte wasnt helping. So my dr put me back on Norspan which i have now been back on for about 1 and a half weeks (plus sleeping pills now because the Norspan gives me insomnia). I have found that the first 4 weeks of Norspan were great and actually made me feel really happy and in a great mood. But now this second time around after only a week and a few days im really struggling badly with depression and suicidal feelings. It's almost overwhelming and so strange. Im also having anxiety quite badly which i havent had for years. Does anyone know why this might be? I have an appointment with my dr in just over a week to follow up and im not sure what to do in the meantime because these patches are just really helping my pain but mentally im seriously being affected. Is this normal for Norspan?

Please Log in or Create an account to join the conversation.

More
4 months 1 week ago #28453 by Johnno
Johnno replied the topic: Norspan - side effects - Depression and Anxiety?
Hi Hannah ,
Welcome to the forum and wow you have a lo going on there .

Now let’s see if you look through the search engine I am sure I’ve seen a discussion on Norspan and it’s different effects on each individual .

If you are having a lot of bad reactions from any medication you should contact your prescribing doctor and possibly make an appointment and see if he/she can suggest another type of medication especially as you have felt seriously about self harm , another great help is your pharmacist they generally give you a list of possible side effects different medications can have , they may be able to suggest something else that has less side effects .

All medications have weird and non wonderful ways and effect us all differently .

Please go back to your GP and sit down and discuss the symptoms you have to the full extent and lay your soul on the line and see what he can do , you could also think about seeing a psychologist (and no you aren’t nuts)as they are able to help you through the time of despair.

Please keep in touch , sorry I couldn’t help all that much but try seeing your GP and pharmacist first .

Stay strong

Johnno

as long as I wake up alive I'm happy
Because it could be worse

Please Log in or Create an account to join the conversation.

More
4 months 1 week ago #28454 by Johnno
Johnno replied the topic: Norspan - side effects - Depression and Anxiety?
Hi Hannah ,
Welcome to the forum and wow you have a lo going on there .

Now let’s see if you look through the search engine I am sure I’ve seen a discussion on Norspan and it’s different effects on each individual .

If you are having a lot of bad reactions from any medication you should contact your prescribing doctor and possibly make an appointment and see if he/she can suggest another type of medication especially as you have felt seriously about self harm , another great help is your pharmacist they generally give you a list of possible side effects different medications can have , they may be able to suggest something else that has less side effects .

All medications have weird and non wonderful ways and effect us all differently .

Please go back to your GP and sit down and discuss the symptoms you have to the full extent and lay your soul on the line and see what he can do , you could also think about seeing a psychologist (and no you aren’t nuts)as they are able to help you through the time of despair.

Please keep in touch , sorry I couldn’t help all that much but try seeing your GP and pharmacist first .

Stay strong

Johnno

as long as I wake up alive I'm happy
Because it could be worse

Please Log in or Create an account to join the conversation.

More
4 months 4 days ago #28462 by fingers
fingers replied the topic: Norspan - side effects - Depression and Anxiety?
I have been on the Norspan patch before, I was on the 30mcg/h dose.

When my doctor said it was time to come off we reduced the dose by 5mcg a fortnight. Once I got down to the 5mcg patch I was feeling confident about coming off as I didn't have any withdrawals reducing from 30 to 5, but once I came off it all together I started getting side effects and had to go back on the 5mcg/h for another month.

I have read elsewhere that buprenorphine (Norspan) is sometimes used off label for depression and anxiety and there are clinical trials developing a new antidepressant based on this drug. Perhaps that's why you had those side effects?

Please Log in or Create an account to join the conversation.

More
3 months 2 weeks ago #28537 by Johnno
Johnno replied the topic: Norspan - side effects - Depression and Anxiety?
Hi Fingers,

Have a chat to your local pharmacist /chemist not one of the shop assistants

Johnno

as long as I wake up alive I'm happy
Because it could be worse

Please Log in or Create an account to join the conversation.

Moderators: Johnnojo.m
Time to create page: 0.195 seconds
Chronic Pain Australia

Sometimes the journey TAKES YOU TO A PLACE UNMAPPED. Anything is possible

-Chronic Pain Australia

national.office@chronicpainaustralia.org.au

you're not alone

Postal address

PO Box 425
4 Melville Street
Baulkham Hills, NSW 2152
Baulkham Hills, NSW 2153
Australia
Australia

Contact us

media
media enquiries
media@chronicpainaustralia.org.au
general
general
national.office@chronicpainaustralia.org.au